Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Did anyone get red eyes from Accutane?

I'm currently in my 5th month and I am having this red eye problem again. I did my first try of Accutane in March and the red dry eyes were bothering me so much that I had to stop taking it for 2 months. The red eye symptom got so much better after 2 months but still you can see redness. I went back to Tane in July and it was ok at first. during the on hold period, I went to see optimist and he gave me a kind of eye gel to use during night and eye drops. It did help so I kept using them since then.

However, the red eyes seem to be getting worse these days and the eye gel doesn't work wonder anymore. I'm getting worried that even if I stop taking Accutane, the red eyes will not go away as I did see posts on those dry eye website.

If you have had the same problem while takingAccutane, did the red eyes go away after finishing the treatment?

Thank you so much for all your help.

Share this post


Link to post
Share on other sites

Is the redness due to your eyes being dry, or is it a completely separate symptom? I'm on a lower dose so my eyes are only a tiny bit dry, nothing unbearable, but they don't appear to be red.

What dose are you on at the moment?

Share this post


Link to post
Share on other sites

Hi Gutterflower,

I'm on 20mg.

it does relate to dryness as well. Being dry and also red is horrible!

I'm not sure if my job does something to do with eyes as well cause I sit in front of computer all day.

Share this post


Link to post
Share on other sites

Hm, I'm on the same dosage, but my eyes only feel a little dry and scratchy sometimes. I sit in front of a computer all day, too - hello, fellow desk monkey. :lol: I would go back to the optometrist and have your eyes checked out again. Do you have vision troubles, too? I'm nearsighted like crazy.

Share this post


Link to post
Share on other sites

Yes! I wear glasses all day long!cool.png

Last time when I saw the doctor, he recon it's quite inflamed and crusty but nothing else. I did all those dye test and he took a close look as well. the redness and dryness did get better after one week's continuous use of eye gel & artificial eye drops. Dry and red eyes are probably my worst tane side effect in the last few months!!!

Share this post


Link to post
Share on other sites

Yes, I got this on the drug back in 2005.

They're still red/dry to this day.

Eye drops can only do so much, because they can't match natural tears.

Unfortunately, this seems permanent for me.

Share this post


Link to post
Share on other sites

I experience this when I get too much wind right into my face (from an AC, for instance), and when I use my computer in the dark, while watching a movie. My eyes are fine the rest of the day.

Share this post


Link to post
Share on other sites

Well the accutane is probably making them dry in the first place. And the fact that you're at a computer most of the day makes it worse. So if you still have eye drops and the lot I would suggest taking an hourly break to at least help lessen the effects. During that break maybe use eye drops. Anyways I'm also on accutane, higher dose though, but I have not been on it long enough to experience this (hopefully I don't to any or much extent). Hope I helped!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×